Can my adrenal adenoma be related to a prior pituitary adenoma I had removed 16 years ago?
I had pituitary tumor removed in 1997 and a thyroid ablation done for Graves' disease same year now I have a adrenal adenoma both are benign and I hypothyroidism as a result of the thyroid ablation
It sounds like you have a very complicated endocrine system. You definitely need to be followed by a specialist, most specifically an endocrinologist. The key pieces of information in your case include the type of pituitary tumor that you had removed in 1997 along with the appearance of the adrenal adenoma. The only condition that is associated with pituitary tumors and adrenal adenomas is the condition "multiple endocrine neoplasia". Endocrinologists are specialists in this syndrome, and it is quite rare. Graves' disease is not one of the conditions that typically a part of multiple endocrine neoplasia, so this might not be related. If you have not received a full endocrine evaluation yet, then it is time to do so. Your endocrinologist will need to evaluate your pituitary function with multiple blood tests. In addition, you will need assessment of your adrenal function with a morning cortisol, possibly a dexamethasone suppression test, and possibly an ACTH stimulation test. You might also require assessment of your thyroid function if it is not been evaluated in some time. While it is good that this adrenal adenoma is benign, it might need to be followed with serial imaging studies such as CT scans of the abdomen every so often. Please speak with an endocrinologist and good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.